|Follow-up about Depression meds
Nov 28, 2009
I was reading a post someone made about taking Lexapro with Norvir. I'm not on meds yet, but my doc and I have already determined the regimen I will start when that day comes.
I was wanting to start a depression med, but I heard about possible issues as well. Does this happen in everyone? Is this always a serious issue? Does this happen whether you take Lexapro, Cymbalta, Prozac, etc? What is a person to do who needs a depression medication? I've heard this possible side-effect is true for Xanax as well.
What about other medications? I had back surgery and still take pain medication. Do we have to worry about taking pain medications, too? There will be times that all of us have some surgery that requires a pain killer like hydrocodone. What about other meds like statins or beta-blockers? Or, is there just something unique about depression meds and PIs?
I suppose I should just start the depression med. Hopefully, I won't need to start HIV meds for a while.
Thanks so much!
Response from Dr. Henry
Many of the medication/drug classes that you list can have interaction issues with some HIV medications (particularly with boosted protease inhibitors). Nonetheless, I have numerous patients taking each (sometimes more than one) of the medications you list and a boosted-protease inhibitor based regimen and doing well. Often some drug dose adjustments and careful titering of doses need to be conducted but that is fairly routine for most HIV specialists, sometimes enlisting the help of an HIV knowledgeable pharmacist. It seems complicated but working with an HIV specialist generally allows for good outcomes even when multiple types of meds are needed. KH
side eefects of Truvada and Stoctin
- Swollen Lymph Glands Sign Of HIV Infection
- Can AIDS Be Transmitted Through Blowjob From A Prostitute?
- Risks Of Contracting HIV From Blowjob From A Prostitute
- Groin Pain After Anal Sex Top Sign Of HIV AIDS
- Sore On Mouth After French Kissing Worried I Have HIV
- Can Condoms Cause Allergies?
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.